Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 167, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 16, 2011, 2:11 AM CDT for Lee County, Russell County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2011, 2:11 AM CDT (07:11 UTC)
- Expired
- Apr 16, 2011, 2:30 AM CDT
- In force
- 19 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:05 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS54 KBMX 160711
SVRBMX
ALC081-113-160730-
/O.NEW.KBMX.SV.W.0167.110416T0711Z-110416T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 AM CDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTH CENTRAL RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 230 AM CDT
* AT 209 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR GRIFFEN MILL...OR 7 MILES
SOUTHWEST OF SMITHS...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SMITHS...LADONIA...BLEECKER...SMITHS STATION...BIBB CITY...LADONIA
SPORTS COMPLEX...MONTEREY HEIGHTS AND BARTLETTS FERRY DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3241 8526 3250 8533 3271 8511 3267 8508
3265 8509 3262 8506 3259 8506 3253 8499
3248 8498
TIME...MOT...LOC 0711Z 238DEG 36KT 3251 8517
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:07 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 16, 1:07 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 107 AM CDT SAT APR 16 2011 .UPDATE...06Z AVIATION. && .DISCUSSION... SHORT DISCUSSION TODAY. WE WENT AHEAD AND INCLUDED ALL COUNTIES IN OUR WARNING AREA INTO TORNADO WATCH 141. ALTHOUGH THE BEST CONDITIONS WILL BE ALONG THE WEST AND SOUTHWEST PORTIONS OF THE AREA...ENOUGH INSTABILITY IS CREEPING NORTHWARD WHICH WARRANTED THE INCLUSION OF ALL COUNTIES INTO THE WATCH. THERE IS A GOOD POSSIBILITY THAT THE WATCH WILL BE EXTENDED PAST 9 PM CDT TONIGHT. WE WILL CONTINUE TO MONITOR CONDITIONS THIS AFTERNOON AND EVENING AND WE WILL MODIFY THE FORECAST ACCORDINGLY. CONDITIONS REMAIN PRIME FOR STRONG LONG TRACK TORNADOES... ESPECIALLY FOR AREAS WEST OF INTERSTATE 65 AT LEAST THROUGH THE LATE AFTERNOON AND EARLY EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST INFORMATION. 10/ARM && .AVIATION... 06Z TAF DISCUSSION. LINE OF SHOWERS AND POSSIBLY SEVERE THUNDERSTORMS STILL PUSHING EWD ACROSS THE ERN COUNTIES TONIGHT. THIS ACTIVITY SHOULD COMPLETELY EXIT THE AREA BY 08Z. SKIES HAVE ALREADY CLEARED ACROSS THE WRN COUNTIES AND SKIES WILL CLEAR ACROSS BHM/EET/ANB WITHIN THE NEXT HR OR TWO...AND BY 09Z IN THE SOUTH. GUSTY WINDS WILL CONTINUE ALONG THE LINE OF STORMS BUT SHOULD BACK OFF A LITTLE OVERNIGHT. LOOKING AT IR SATELLITE...THERE IS A LOW/MID CLOUD DECK ROTATING AROUND THE BACKSIDE OF THE UPPER LOW. SOME OF THESE CLOUDS COULD MAKE THEIR WAY INTO THE NRN PORTION OF THE FORECAST AREA BY 15Z TMRW MRNG. BREEZY CONDITIONS CAN BE EXPECTED ONCE AGAIN TMRW AS WRLY WINDS COULD GUST UP TO 25 MPH AT TIMES. DEW POINTS ARE ALREADY DROPPING OFF INTO THE MID AND UPPER 40S ACROSS THE NW BEHIND THE FRONT SO WIDESPREAD FOG SHOULDN'T BE A CONCERN OVERNIGHT. HOWEVER...WILL CONTINUE TO MONITOR FOR PATCHY FOG DEVELOPMENT IN AREAS WHERE MOISTURE REMAINS HIGHER...ESPECIALLY ACROSS THE SOUTH AND EAST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Apr 15, 10:12 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1012 PM CDT FRI APR 15 2011 ALZ011>015-017>050-170315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1012 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THE THREAT FOR STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL CONTINUE THROUGH 3 AM FOR AREAS ALONG AND SOUTH OF A LINE FROM UNIONTOWN TO CALERA TO WIDOWEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BREEZY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT ON SATURDAY. WESTERLY WINDS OF 10 TO 20 MPH ARE ANTICIPATED. A FEW WIND GUSTS MAY BE 25 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL CONTINUE TO BE NEEDED UNTIL THE STORMS MOVE OUT OF CENTRAL ALABAMA. 17/KLAWS
In the hours before
Local storm report, Apr 16, 12:43 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TSTM WND DMG 1 W ROANOKE 33.15N 85.39W
04/16/2011 RANDOLPH AL EMERGENCY MNGR
LARGE TREE FELL ON HOME.
&&
KSLocal storm report, Apr 16, 12:44 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1244 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO 6 N BOOTH 32.59N 86.57W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
WINDOWS BROKEN...PORCHES TORN...AND TREES DOWN IN MOBILE
HOME PARK ON CR94.
&&
JD/02Local storm report, Apr 16, 1:14 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 3 S PINTLALA 32.13N 86.37W
04/15/2011 MONTGOMERY AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR HWY 31.
&&
KSLocal storm report, Apr 16, 1:37 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 2 SSE BIRMINGHAM 33.50N 86.79W
04/15/2011 E0.88 INCH JEFFERSON AL BROADCAST MEDIA
DIME SIZED HAIL ON RED MOUNTAIN.
1102 AM HAIL BIRMINGHAM 33.53N 86.80W
04/15/2011 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZED HAIL IN DOWNTOWN BIRMINGHAM.
1230 PM TSTM WND DMG HIGHTOGY 33.69N 88.09W
04/15/2011 LAMAR AL EMERGENCY MNGR
FEW TREES DOWN FROM FERN BANK TO HIGHTOGY.
1230 PM TSTM WND DMG HIGHTOGY 33.69N 88.09W
04/15/2011 LAMAR AL EMERGENCY MNGR
FEW TREES DOWN FROM FERN BANK TO HIGHTOGY.
1234 PM HAIL 2 N BLOUNTSVILLE 34.12N 86.58W
04/15/2011 E1.00 INCH BLOUNT AL AMATEUR RADIO
QUARTER SIZE HAIL ALONG HWY 49.
1235 PM TORNADO NANAFALIA 32.11N 87.99W
04/15/2011 MARENGO AL LAW ENFORCEMENT
TREES DOWN. TORNADO SEEN ON THE GROUND BY LAW
ENFORCEMENT.
1243 PM HAIL CLAY 33.70N 86.60W
04/15/2011 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME SIZE HAIL ALONG HAPPEY HOLLOW ROAD.
0118 PM TSTM WND DMG 5 SW UNIONTOWN 32.39N 87.56W
04/15/2011 MARENGO AL TRAINED SPOTTER
TREES DOWW 3 WSW OF FREETOWN. POSSIBLE TORNADO.
0132 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
WATER OVER ABERDEEN ROAD IN THREE LOCATIONS CLOSING ROAD.
2 OTHER ROADS IN THE AREA ALSO CLOSED.
0151 PM TORNADO GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
HOUSE COMPLETELY DESTROYED ON PAYNE STREET. ANOTHER HOUSE
ON PAYNE STREET HAS HOLE IN ROOF, LOST ITS PORCH
COMPLETELY AND HAS LOST BRICK SIDING. TREE HAS FALLEN ON
A MOBILE HOME ON ALABAMA HIGHWAY 17.
0155 PM TORNADO GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
SEVERAL HOMES DEMOLISHED AND MULTIPLE HOMES DAMAGED ON
PAYNE STREET...OLD BAXTER ROAD...KIRKLAND AVE...AND
MARTIN LUTHER KING CIRCLE.
0156 PM TSTM WND DMG 5 S BEECHWOOD 32.05N 86.66W
04/15/2011 LOWNDES AL FIRE DEPT/RESCUE
CUBA VFD REPORTS NUMEROUS TREES DOWN AND BLOCKING OLD
BODKA ROAD NEAR GEIGER. WINDS ESTIMATED 90 MPH.
0156 PM TSTM WND DMG GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
PROBABLE TORNADO. MULTIPLE HOMES DAMAGED, SEVERAL
DEMOLISHED. PAYNE STREET, OLD BAXTER ROAD, KIRKLAND
AVENUE, AND MARTIN LUTHER KING CIRCLE ALL HAVE DAMAGE.
0200 PM TORNADO GAINESVILLE 32.82N 88.16W
04/15/2011 SUMTER AL FIRE DEPT/RESCUE
HOME DAMAGED AND MOBILE HOME DESTROYED ON DAN MITCHELL RD
AND MOBILE HOME DESTROYED ON HWY 39
0203 PM TSTM WND DMG GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL FIRE DEPT/RESCUE
CUBA VFD REPORTS MANY TREES DOWN IN THE GEIGER AREA...
POSSIBLE TORNADO.
0220 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
HEAVY FLOODING ON ABERDEEN ROAD IN VERNON.
0230 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
FLOODING ON SPRINGFIELD ROAD...TOWER ROAD...AND STEELY
ROAD IN VERNON.
0245 PM FLASH FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
HWY 17 SOUTH OF VERNON AT STEEDLEY ROAD FLOODED ALONG
WITH NUMEROUS OTHER STREETS AND ROADS FLOODING ACROSS THE
COUNTY.
0245 PM TSTM WND DMG GEIGER 32.87N 88.31W
04/15/2011 SUMTER AL EMERGENCY MNGR
*** 1 INJ *** PROBABLE TORNADO. TREE COLLAPSED ROOF AND
CEILING OF HOME PINNING ELDERLY WOMAN. TRANSPORTED TO
HOSPITAL WITH UNKNOWN INJURIES.
0302 PM FLASH FLOOD WINFIELD 33.93N 87.80W
04/15/2011 MARION AL LAW ENFORCEMENT
WINFIELD PD REPORTS HWY 118 FLOODED UP TO A FOOT DEEP IN
SPOTS.
0305 PM FLASH FLOOD JASPER 33.85N 87.27W
04/15/2011 WALKER AL EMERGENCY MNGR
25TH STREET IN DOWNTOWN JASPER FLOOED UP TO A FOUR DEEP.
HWY 78 JUST NORTH OF BRIDGE PARTIALLY FLOODED.
0336 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL FIRE DEPT/RESCUE
TUSCALOOSA FIRE DEPARTMENT REPORTED TORNADO ON THE GROUND
ON HWY 69 SOUTH NEAR SHELTON STATE WITH DEBRIS ON
ROADWAY.
0338 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
SEVERAL TREES DOWN AND STRUCTURAL DAMAGE TO HOMES ON LOOP
ROAD IN THE CIRCLEWOOD BAPTIST CHURCH VICINITY. HEAVY
SMELL OF NATURAL GAS IN THE AIR.
0338 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
OLD DAYCARE CENTER ON HWY 69 SOUTH RECIEVED MAJOR
STRUCTUAL DAMAGE. HILLCREST CENTER RECIEVED STRUCTURAL
DAMAGE TO SIGNS.
0342 PM TORNADO 8 N GREENSBORO 32.82N 87.59W
04/15/2011 HALE AL EMERGENCY MNGR
ROOFS OFF OF HOUSES NORTH OF GREENSBORO.
0342 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
STUCTURAL DAMAGE TO SEVERAL HOMES IN THE BEACH HILL AREA.
0345 PM TORNADO 9 N GREENSBORO 32.83N 87.59W
04/15/2011 HALE AL EMERGENCY MNGR
PUBLIC REPORTS TORNADO ON THE GROUND CROSSING HIGHWAY 25
NORTH OF GREENSBORO. AT LEAST 50 HOMES DAMAGED AND 10
DESTROYED PER EMA.
0348 PM TORNADO 2 SW WATEROAK 32.84N 87.48W
04/15/2011 HALE AL TRAINED SPOTTER
TORNADO CROSSED RTE 69 AND CR 53...TREES DOWN OR
SNAPPED...POWER LINES DOW.
0403 PM TORNADO TUSCALOOSA 33.24N 87.54W
04/15/2011 TUSCALOOSA AL AMATEUR RADIO
STRUCTURAL DAMAGE TO SKYLAND PARK AREA. TREES DOWN.
HOUSES IMPACTED ON 10TH AVENUE EAST.
0403 PM TORNADO 2 E CUBA 32.44N 88.34W
04/15/2011 SUMTER AL FIRE DEPT/RESCUE
HWY 80 NOT PASSABLE. A FEW DOZEN TREES WERE DOWN ALONG A
PATH SEVERAL MILES LONG. TREES DOWN ON HIGHWAY 17 AND CR
13. TREES DOWN IN CUBA.
0403 PM HAIL YORK 32.50N 88.30W
04/15/2011 E0.50 INCH SUMTER AL EMERGENCY MNGR
0405 PM FLOOD VERNON 33.76N 88.11W
04/15/2011 LAMAR AL EMERGENCY MNGR
FLOODING ON COUNTY LAKE RD. MOLLOY FIRE HAS BEEN
DISPATCHED TO CLOSE ROAD.
0412 PM TORNADO MOUNDVILLE 33.00N 87.63W
04/15/2011 HALE AL PUBLIC
DAMAGE AT THE TOKYO RESTAURANT ON 69 SOUTH. SEVERAL
TRAILER HOMES AT A DEALERSHIP TURNED OVER AND SPEEDY OIL
CHANGE NORTH OF DEALERSHIP WAS HEAVILY DAMAGED. ON 82
SEVERAL TREES DOWN AND MOTEL 6 WAS HEAVILY DAMAGED.
0414 PM TORNADO W EOLINE 33.00N 87.23W
04/15/2011 BIBB AL EMERGENCY MNGR
TREES DOWN ON HWY 25. MULTIPLE TREES DOWN SOUTH OF LITTLE
HOPE RD COMPLETELY BLOCKED. TREES DOWN ON HWY 82. TREE
ACROSS ROAD ON HWY 5. FRIENDSHIP ROAD BLOCKED. ABOUT 10
TREES DOWN SOUTH OF 300. TREE DOWN ON EOLINE ROAD. 5
TREES DOWN ROAD BLOCKED ON RAGLAND ROAD. TREE DOWN ON
MURPHY ROAD.
0423 PM TORNADO EOLINE 33.00N 87.23W
04/15/2011 BIBB AL AMATEUR RADIO
TREES AND POWERLINES DOWN ON HWY 82.
0424 PM TORNADO MAGNOLIA 32.14N 87.67W
04/15/2011 MARENGO AL AMATEUR RADIO
MULTIPLE STRUCTURAL DAMGE IN MAGNOLIA AREA AND SOUTH
RIDGE.
0424 PM TORNADO EOLINE 33.00N 87.23W
04/15/2011 BIBB AL TRAINED SPOTTER
LINES AND TREES SNAPPED AND SHREDDED. HWY 82 BLOCKED.
0438 PM TORNADO 3 S WEST BLOCTON 33.10N 87.13W
04/15/2011 BIBB AL PUBLIC
NUMEROUS TREES DOWN ON HWY 5.
0438 PM HAIL W VERNON 33.76N 88.11W
04/15/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
0440 PM HAIL W VERNON 33.76N 88.11W
04/15/2011 E1.00 INCH LAMAR AL EMERGENCY MNGR
0445 PM TORNADO 5 N DEMOPOLIS 32.59N 87.84W
04/15/2011 GREENE AL STORM CHASER
TORNADO ON THE GROUND CROSSED HWY 43 5 MILES NORTH OF
DEMOPOLIS. NUMEROUS LARGE TREES DOWN AND HWY 43 IS
BLOCKED.
0450 PM HAIL HELENA 33.29N 86.85W
04/15/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL IN ROCKY RIDGE AT JCT HWYS 17 AND 58.
0458 PM TSTM WND DMG HOOVER 33.38N 86.82W
04/15/2011 JEFFERSON AL AMATEUR RADIO
LARGE MAGNOLIA TREE DOWN ALONG AL HWY 150 NEAR THE HOOVER
MET.
0500 PM HAIL MYRTLEWOOD 32.25N 87.95W
04/15/2011 E4.25 INCH MARENGO AL BROADCAST MEDIA
0500 PM TORNADO ALABASTER 33.25N 86.82W
04/15/2011 SHELBY AL NWS EMPLOYEE
TREES DOWN ON A COUPLE OF HOMES ALONG NEAR 8TH STREET SW
NEAR THE FIRE STATION. LAW ENFORCEMENT WITNESSED THE
TORNADO.
0505 PM TSTM WND DMG GREENSBORO 32.70N 87.59W
04/15/2011 HALE AL EMERGENCY MNGR
POSSIBLE TORNADO. 20 TO 25 HOMES DAMAGED. ROADS CLOSED
DUE TO MAJOR DAMAGE NORTH OF GREENSBORO. SEVERAL HUNDRED
TREES DOWN IN THE COUNTY.
0506 PM FUNNEL CLOUD PELHAM 33.30N 86.79W
04/15/2011 SHELBY AL AMATEUR RADIO
HAM ALERT TEAM MEMBER REPORTS A FUNNEL OVER HY 11 IN
PELHAM.
0510 PM HAIL ALABASTER 33.25N 86.82W
04/15/2011 E1.00 INCH SHELBY AL NWS EMPLOYEE
QUARTER SIZE HAIL IN ALABASTER.
0511 PM HAIL HOOVER 33.38N 86.82W
04/15/2011 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0517 PM HAIL 2 NW HALF ACRE 32.21N 87.94W
04/15/2011 E2.50 INCH MARENGO AL TRAINED SPOTTER
0517 PM HAIL PELHAM 33.30N 86.79W
04/15/2011 E1.00 INCH SHELBY AL PUBLIC
0517 PM FLOOD HOOVER 33.38N 86.82W
04/15/2011 JEFFERSON AL EMERGENCY MNGR
ROAD FLOODING AT 1777 CHASE DRIVE IN HOOVER.
0517 PM HAIL MYRTLEWOOD 32.25N 87.95W
04/15/2011 E2.75 INCH MARENGO AL EMERGENCY MNGR
0520 PM HAIL PELHAM 33.30N 86.79W
04/15/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL OFF CR 52 IN DEERING DOWNS SUBDIVISION.
0525 PM HAIL 2 S ALABASTER 33.22N 86.82W
04/15/2011 E1.00 INCH SHELBY AL AMATEUR RADIO
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE SCOTTSDALE
SUBDIVISION.
0530 PM HAIL CHELSEA 33.33N 86.64W
04/15/2011 E1.00 INCH SHELBY AL NWS EMPLOYEE
0530 PM TORNADO EOLINE 33.00N 87.23W
04/15/2011 BIBB AL EMERGENCY MNGR
ROOF OFF OF HOUSE ON TRUMAN ALDRICH. TREE ON HOUSE
DESTROYED HALF OF ROOF ON TRUMAN ALDRICH.
0530 PM TORNADO EOLINE 33.00N 87.23W
04/15/2011 BIBB AL DEPT OF HIGHWAYS
TREE ON HOUSE ON RAGLAND ROAD. POWER LINE DOWN ON HWY 82
AND LINE DOWN ON RAGLAND ROAD. TREES DOWN ON HOUSE ON
EOLINE ROAD. TREE DOWN ON HOUSE ON TRUMAN ALDRICH.
0534 PM FLOOD BIRMINGHAM 33.53N 86.80W
04/15/2011 JEFFERSON AL AMATEUR RADIO
I65 NORTHBOUND AT ALFORD AVE, 6 INCHES DEEP WATER CAUSING
TRAVEL PROBLEMS
0534 PM FLOOD HOOVER 33.38N 86.82W
04/15/2011 JEFFERSON AL AMATEUR RADIO
US 31, BRADDICK DRIVE HAS 8 INCHES OF WATER ACROSS
ROADWAY.
0540 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
04/15/2011 U0.00 INCH JEFFERSON AL AMATEUR RADIO
18 WHEELER HYDROPLANED...JACK KNIFED AND LEFT THE ROAD ON
SOUTHBOUND I-65 IN DOWNTOWN BIRMINGHAM AT MILE MARKER
258.
0550 PM TORNADO WILSONVILLE 33.24N 86.48W
04/15/2011 SHELBY AL EMERGENCY MNGR
PUBLIC REPORTS TORNADO ON HWY 25. MEDIA REPORTED TREES
DOWN.
0553 PM TORNADO LINDEN 32.31N 87.80W
04/15/2011 MARENGO AL PUBLIC
*** 1 FATAL, 4 INJ *** AN APPARENT TORNADO STRUCK
BELLINGTON CIRCLE APPROXIMATELY 6 MILES SOUTH OF LINDEN.
LAW ENFORCEMENT CONFIRMED 1 FATALITY AND AT LEAST 4
INJURIES.
0553 PM TORNADO CHELSEA 33.33N 86.64W
04/15/2011 SHELBY AL PUBLIC
DAMAGE TO THE FIRE STATION.
0554 PM HAIL AUBURN 32.59N 85.48W
04/15/2011 E1.75 INCH LEE AL EMERGENCY MNGR
UNIVERSITY DRIVE
0558 PM HAIL OPELIKA 32.65N 85.38W
04/15/2011 E0.50 INCH LEE AL PUBLIC
PEA TO MARBLE SIZE HAIL IN OPELIKA AND SOME MINOR STREET
FLOODING.
0620 PM TORNADO ALPINE 33.36N 86.22W
04/15/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ACROSS RENFROE ROAD.
0625 PM TSTM WND DMG AUBURN 32.59N 85.48W
04/15/2011 LEE AL EMERGENCY MNGR
ROOF REMOVED FROM MOBILE HOME. TREES AND POWERLINES DOWN.
0632 PM TORNADO TALLADEGA 33.43N 86.10W
04/15/2011 TALLADEGA AL FIRE DEPT/RESCUE
TALLADEGA RESCUE SQUAD REPORTED A TORNADO ON HWY 77 FROM
TALLADEGA FIRE STATION.
0636 PM TORNADO S MARION 32.63N 87.32W
04/15/2011 PERRY AL PUBLIC
POWER LINES DOWN. CR 45 CLOSED.
0636 PM TORNADO HAMBURG 32.53N 87.29W
04/15/2011 PERRY AL PUBLIC
CITIZEN REPORTS TORNADO ON THE GROUND NEAR THE HAMBURG
COMMUNITY. NEAR PERRY CR 6, DALLAS CR 45, AND AL HWY 14
MOVING TOWARDS DALLAS COUNTY.
0700 PM TSTM WND DMG 5 E HAMBURG 32.53N 87.20W
04/15/2011 PERRY AL AMATEUR RADIO
SPOTTER OBSERVED 75 MPH WINDS ON A HAND HELD ANEMOMETER 1
MILE SOUTHEAST OF SUTTLE...WITH SEVERAL TREES DOWN.
0705 PM TSTM WND DMG 4 SW PLANTERSVILLE 32.62N 86.97W
04/15/2011 DALLAS AL STORM CHASER
TREES DOWN AND BLOCKING SR 22.
0726 PM TSTM WND DMG MARION 32.63N 87.32W
04/15/2011 PERRY AL BROADCAST MEDIA
TREE DOWN ON BALLARD ROAD.
0737 PM FUNNEL CLOUD MONTGOMERY 32.35N 86.28W
04/15/2011 MONTGOMERY AL LAW ENFORCEMENT
OVER MONTGOMERY AIRPORT.
0812 PM HAIL SELMA 32.42N 87.02W
04/15/2011 E1.00 INCH DALLAS AL EMERGENCY MNGR
DOWNTOWN SELMA
0817 PM HAIL VALLEY GRANDE 32.52N 86.98W
04/15/2011 E0.88 INCH DALLAS AL EMERGENCY MNGR
0850 PM TSTM WND DMG 5 SSW VIDA JUNCTION 32.51N 86.71W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
TREES DOWN AT HWY 82 AND CR 40 IN INDEPENDENCE. POSSIBLE
TORNADO.
0915 PM TSTM WND DMG MARBURY 32.70N 86.47W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
TREES DOWN AT CR56 AND CR43. POSSIBLE TORNADO.
0926 PM TSTM WND DMG TITUS 32.71N 86.32W
04/15/2011 ELMORE AL PUBLIC
POSSIBLE TORNADO IN THE TITUS COMMUNITY. DOWNED TREES,
DEBRIS, STRUCTURE DAMAGE.
0935 PM TSTM WND DMG MULBERRY 32.46N 86.78W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
25 TREES DOWN AT CR9 AND AL14 W.
1049 PM TORNADO 4 S NEW PROSPECT 32.61N 86.54W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
TREES DOWN AND HOME DAMAGED AT CR 57 SOUTH OF CR 49.
1050 PM TORNADO 6 N BOOTH 32.59N 86.57W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
WINDOWS BROKEN...PORCHES TORN...AND TREES DOWN IN MOBILE
HOME PARK ON CR94.
1055 PM TORNADO 6 NW PRATTVILLE 32.52N 86.52W
04/15/2011 AUTAUGA AL EMERGENCY MNGR
*** 3 FATAL, 4 INJ *** CR 40 SIGNIFICANT DAMAGE. HOMES
DESTROYED. EMA REPORTS SIGNIFICANT DAMAGE IN THE ENTIRE
AREA.
1125 PM TORNADO 6 NW CENTRAL 32.74N 86.17W
04/15/2011 ELMORE AL EMERGENCY MNGR
SIGNIFICANT STRUCTURE DAMAGE NEAR THE WEOKA COMMUNITY ONE
MILE SOUTH OF THE COUNTY LINE BETWEEN STATE HWY 231 AND
9.
1145 PM TSTM WND DMG 3 S PINTLALA 32.13N 86.37W
04/15/2011 MONTGOMERY AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR HWY 31.
1213 AM TSTM WND DMG WADLEY 33.12N 85.57W
04/16/2011 RANDOLPH AL EMERGENCY MNGR
SIGNS IN A SHOPPING CENTER BLOWN DOWN IN THE WADLEY AREA.
1227 AM TSTM WND DMG 1 W ROANOKE 33.15N 85.39W
04/16/2011 RANDOLPH AL EMERGENCY MNGR
LARGE TREE FELL ON HOME.
&&
KSLocal storm report, Apr 16, 1:53 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
153 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG 2 S GEIGER 32.84N 88.31W
04/15/2011 SUMTER AL FIRE DEPT/RESCUE
CUBA VFD REPORTS NUMEROUS TREES DOWN AND BLOCKING OLD
BODKA ROAD NEAR GEIGER. WINDS ESTIMATED 90 MPH.
&&
LINHARESLocal storm report, Apr 16, 1:55 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 AM CDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 2 NNE DAVENPORT 32.09N 86.39W
04/15/2011 MONTGOMERY AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR HWY 31.
&&
KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:03 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 57 min |
| Apr 15, 7:06 PM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 39 min |
| Apr 15, 7:09 PM CDT | Tornado Warning | BMX | Dallas, Marengo, Perry | 66 min |
| Apr 15, 7:33 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Apr 15, 7:41 PM CDT | Tornado Warning | BMX | Chilton, Coosa | 28 min |
| Apr 15, 8:10 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 50 min |
| Apr 15, 8:52 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 38 min |
| Apr 15, 9:15 PM CDT | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 30 min |
| Apr 15, 9:19 PM CDT | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 41 min |
| Apr 15, 9:37 PM CDT | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 38 min |
| Apr 15, 10:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes and 2 more | 28 min |
| Apr 15, 10:43 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega and 1 more | 32 min |
| Apr 15, 10:44 PM CDT | Tornado Warning | BMX | Autauga, Coosa, Elmore | 46 min |
| Apr 15, 11:20 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery, Pike | 40 min |
| Apr 15, 11:21 PM CDT | Tornado Warning | BMX | Chambers, Coosa, Elmore, Tallapoosa | 54 min |
| Apr 15, 11:28 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Randolph, Tallapoosa | 47 min |
| Apr 15, 11:52 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Pike | 38 min |
| Apr 15, 11:53 PM CDT | Tornado Warning | BMX | Chambers, Randolph, Tallapoosa | 52 min |
| Apr 16, 12:14 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery, Pike | 46 min |
| Apr 16, 12:36 AM CDT | Flash Flood Warning | BMX | Chambers, Randolph, Tallapoosa | 3 hr |
| Apr 16, 12:41 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 34 min |
| Apr 16, 12:55 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery, Pike | 50 min |
| Apr 16, 1:26 AM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 49 min |
| Apr 16, 2:58 AM CDT | Special Weather Statement | BMX | Russell | 47 min |
| Apr 16, 4:13 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.